It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-02-2008, 02:25 PM   #1
Junior Member
(female)
 
Join Date: Dec 2003
Location: Arizona
Posts: 19
Boolori HB User
Klonopin or Depakote

Is anyone taking either of these drugs for their PN? I cannot take Neurontin or Cymbalta due to allergic reactions and the Lyrica makes me crazy! I'm at my wits end and don't know what to do. I even tried Mexitil but it was way to hard on my already bad stomach. Any input would be greatly appreciated!

 
Old 06-02-2008, 11:08 PM   #2
Newbie
(female)
 
Join Date: Jun 2008
Location: Philadelphia, PA USA
Posts: 4
Dalearden HB User
Lightbulb Re: Klonopin or Depakote

Hi Boolori,
I've been on Klonopin for Metronidazole drug induced Peripheral Neuropathy for 22 years, 1/2 to 3/4 mg. daily. It's been the best drug for my Neuropathy, as I have both motor and sensory Neuropathy, and it stops the burning on the bottom of my feet and the "Charlie Horse" cramping in my calves. I too tried Neurontin, but it didn't work!

The only problem I've encountered with Klonopin is that it doesn't mix well with many other drugs, but that may be my problem, which you may not experience. It has been the only drug that helped me, and frankly, since I'll be on it for the rest of my life, the addictive properties of it don't frighten me. Also, I have not had to appreciably increase my dosage in 22 years! Without it, I wouldn't have wanted to go on living, as my cramping was so bad, I couldn't stand it.

If you have Neuropathy, then you know that you are severely restricted as to what antibiotics and antifungals you can take as most of them with the exception of the Erthromycin group exascerbate Neuropathy, so I have to be very careful and try not to expose myself to sick people, which is quite difficult!

I hope this response will help you cope, and should you have any further questions, do not hesitate to ask.

Sincerely,
Dale

 
Sponsors Lightbulb
   
Old 06-08-2008, 10:33 PM   #3
Newbie
(male)
 
Join Date: Apr 2007
Location: Arizona USA
Posts: 8
chicagoprinter HB User
Re: Klonopin or Depakote

Hi,

I've been having cramps in my right theigh and never mention it to my neurologist. I thought it had something to do with low potasssium or magnesium and started taking supplements.

I'd be interested in learning more about cramps associated with peripheral neuropathy.

Thank You.

chicagoprinter

 
Old 06-09-2008, 07:42 PM   #4
Newbie
(female)
 
Join Date: Jun 2008
Location: Philadelphia, PA USA
Posts: 4
Dalearden HB User
Re: Klonopin or Depakote

Hi Chicagoprinter -

Because of the "motor" part of my neuropathy, I get "Charlie Horses" (calf cramps) up the fronts and backs of both calves. As you well know, these are unbearable. That's where the Klonopin helps me no end. Without it, I wouldn't have wanted to go on living with these cramps, as they put me totally out of commission, i.e., all I could do was sit on my bed and rock back and forth in agony. No way to spend the rest of your life, that's for sure!

This is one of the main reasons I recommend the drug to folks who have Neuropathy, as it stops the nerves from firing and sending messages to the calf muscles to cramp. It's also great for stopping the stabbing nerve pain some people get from their Peripheral Neuropathies, diabetics in particular, who also, like me, get that awful burning on the soles of both feet, which the Klonopin also stops.

I'm amazed that more people don't take this drug for Peripheral Neuropathy, as it has the least side effects, and does the most good, imo. Most people who have Neuropathy or Peripheral Neuropathy have irreversible Neuropathies, and must always take the drug, so the addictiveness of the drug really isn't a consideration, i.e., I've been on what they consider a "pediatric dose" for 22 years now, (1/2 to 3/4 mg. 2-3x daily), with no need to increase it or tolerance build-up, and few side effects other than some dry mouth and lack of libido. I can live with this. I can't live with the cramps!

Hope this helps you!

Dale

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question About Klonopin - Please Respond dreams in neon Bipolar Disorder 24 05-11-2009 11:33 PM
Klonopin as a Mood Stabilizer dreams in neon Bipolar Disorder 9 05-06-2009 09:42 PM
Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 06:49 PM
Xanax and Klonopin hamiltonkrewe Addiction & Recovery 1 04-03-2007 05:16 AM
Klonopin or Topomax for Bipolar? alloftheabove Bipolar Disorder 4 11-06-2006 08:50 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (48), Aussie100 (34), RisingParrot (34), daisymaegrl (33), Ruby8 (27), captinsane1 (25), June89 (22), LasVegasgirl (10), awlright (10), jverive (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 05:23 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!